MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ICONO BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ICONO BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Catalog Number 11327600
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Brain Injury (2219); Insufficient Information (4580)
Date of Event 11/08/2024
Type of Reportable Event Death
Event or Problem Description
The manufacturer was informed by its service organization that an event occurred during an acute stroke interventional procedure.During the procedure, the user reports that the system malfunctioned, and no x-ray was possible.The user states the patient most likely received brain damage due to the treatment delay; however, this is yet to be confirmed.Siemens has requested additional information and dispatched a customer service engineer to the site in order to investigate the reported malfunction.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A follow-up report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
The investigation was performed by considering complaint description, customer service reports, system history, & system log files.During an interventional emergency procedure (mechanical thrombectomy), the image guidance was unavailable for approx.8 minutes.Then the intervention was continued without further technical issues.Unfortunately, according to the information obtained, the patient developed a malignant brain edema and died from a herniation within 24 hours.The detailed technical investigation of the log files showed that a software problem occurred approx.9 minutes after the start of the procedure.The system recognized the problem and carried out a restart of the affected component (ccom) to rectify the error which would have resolved the problem within 2 minutes.The message ¿a:no xray - internal network problem.Please wait.¿ was displayed to the user.However, the user shut down the entire system.After approx.4 minutes, the customer started the system again.The system was then back within 2 minutes in backup mode, where basic image functionalities are available, and was fully booted with all functionalities within another minute.Then the procedure was continued for one hour and 19 minutes.No further technical issues occurred.It was determined that the software problem is related to the ¿procimage¿ process.However, the root cause of the error could not be determined either by analyzing the log files or by simulation.The system has been in continuous operation for one week, while the user manual specifies that the system shall be restarted every 24 hours.Whether this contributed to the above failed ¿pocimage¿ process cannot be determined retrospectively.A causal relationship between the interruption and delay of mechanical thrombectomy and the clinical course and death of the patient can neither be deduced nor excluded.The occurrence rate of the error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.

Brand Name
ARTIS ICONO BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 - or-
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
-or- rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
jenna keefe
40 liberty blvd.
malvern, PA 19355
4843234206
MDR Report Key20695442
Report Number3004977335-2024-00135
Device Sequence Number6489297
Product Code OWB
UDI-Device Identifier04056869063317
UDI-Public(01)04056869063317
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11327600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown